20th February 2004
Please seek out a second opinion as soon as possible. If you have a current blood clot, I would think that Coumadin is not the immediate answer that you need. Coomonly Heparin is used for an "active" clot to disolve the clot quickly before it can travel elsewhere in the body. Lovenox is one that is commonly used. It is an injection taken in the stomach twice a day until the clot disolves. I'm sorry that your doctor is being vague about the Coumadin therapy. Unfortunately, she probably just doesn't want to tell you that this may be a permanent thing. My sister has a clotting disorder that causes clots quite often. I do believe that once it is determined that you are prone to clotting, the Coumadin is used as a permanent treatment for the prevention of more clots. It would be adviseable to find another physician with more expertise in clotting issues...Let us know what happens. And I hope that I have given some guidance in what you may expect.
Quote from AugustPt1:The first week in November I ended up in the hospital for a week with a blood clot in the middle of my thigh. Since then I've been on the blood thinner coumadin. I've been going in every two weeks since to check my blood levels and such and today I had another ultrasound to determine how the blood clot is doing. When I met with the doctor later to get the results of the ultrasound she was really rude and didn't tell me much on how the blood clot is doing or how long I'll have to take coumadin for. The most she said to me was she would keep me on coumadin for as long as she wanted.
I'm considering getting a second opinion so I can hopefully get some answers on how it's doing and how long I have to be on coumadin. Any thoughts?